Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 151, NWS Los Angeles, CA

November 12, 2021

NWS Los Angeles, CA issued this small craft advisory at Nov 12, 2021, 6:26 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 6:26 PM PST (02:26 UTC)
Expired
Nov 13, 2021, 2:04 PM PST
In force
20 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

981 
WHUS76 KLOX 130226
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
626 PM PST Fri Nov 12 2021

PZZ670-131030-
/O.NEW.KLOX.SC.Y.0151.211113T0226Z-211114T0300Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
626 PM PST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 7 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
3 follow-up statements
779 
WHUS76 KLOX 131014
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
214 AM PST Sat Nov 13 2021

PZZ670-131815-
/O.CON.KLOX.SC.Y.0151.000000T0000Z-211114T0300Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
214 AM PST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
234 
WHUS76 KLOX 131611
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
811 AM PST Sat Nov 13 2021

PZZ670-140015-
/O.CON.KLOX.SC.Y.0151.000000T0000Z-211114T0300Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
811 AM PST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
948 
WHUS76 KLOX 132204
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
204 PM PST Sat Nov 13 2021

PZZ670-132315-
/O.CAN.KLOX.SC.Y.0151.000000T0000Z-211114T0300Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
204 PM PST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished to below Advisory levels and the Small Craft
Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 4:50 PM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 12, 4:50 PM PST, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
450 PM PST Fri Nov 12 2021

.SYNOPSIS...12/1244 PM.

Hot and dry conditions under clear skies will continue across the
area over the weekend, although it will slowly cool as offshore
flow weakens. Temperatures should be back down to near season
normals by Tuesday.

&&

.SHORT TERM (TDY-MON)...12/112 PM.

Synoptically, while most of the CONUS is covered by a low pressure
system near the Great Lakes and a trough spanning from the Rockies
to the east coast, southern California is still feeling the heat
from a dome of high pressure to our southwest and the Santa Ana
winds. While the higher speed winds should be ending today, the
ridge will only slowly weaken through Monday. By Thursday a
trough will drop down the California coast that will being
increased clouds and lower temperatures to our area, but no
precipitation is in our 7-day forecast.

A 588 dam ridge extending from an upper high located to the SW
covers the southern half of the state. While there was a pretty
strong surface pressure gradient pushing the offshore flow today,
there was very little upper level support, so winds were mostly
in the 35 to 45 mph range, with the strongest winds in the
mountains and the foothills. As expected, temperatures are the
main talking point today. Downtown LA reached 89 so far and the
Oxnard plain had a record 93 in Camarillo.

The ridge remains about the same for Saturday but the offshore
gradients relax and the forecast is 2 to 5 degrees cooler than
today. There will be some morning canyon winds, but they will be
below advisory levels.

Similar conditions on Sunday with the higher heights (588 dam) almost
directly overhead, but weaker offshore flow. There may be a few
sub advisory level gusts again in the morning. Expecting a
stronger sea breeze which will cool the coasts by 4 to 8 degrees
and by 2 to 5 degrees in the valleys. Max temps will still end up
about 10 degrees above normal.

The ridge flattens out somewhat on Monday with zonal flow to our
north and offshore decreasing further. Some marine layer stratus
is possible across the Central Coast. Max temps will not change
much from Sunday's values.

.LONG TERM (TUE-FRI)...12/133 PM.

A cold and strong trough, the first in a series during the week,
will move through the PAC NW on Tue and Wed. There will be fairly
impressive winds at the jet level in northern California and we
should see 80 mph winds from NW in cyclonic flow at the 250 mb
level. The trough will knock the ridge down to about 580 dam. GEFS
and the EC Ens remain dry over our area. While not rain
producers, there will be a substantial cloud buildup including a
deep marine layer that could struggle to clear on both the central
and south coasts. Onshore flow will return keeping the clouds
along the coast and dropping temperatures. Max temps will fall
about 10 degrees on Tuesday and another 5 degrees on Wednesday. By
Wednesday max temps across the coasts and valleys may be 2 to 4
degrees below normal. The max temps across the interior will
remain above normal.

Another in the series of troughs will drop through the state on
Thursday, continuing the cloudy conditions and deep marine layer. Max
temps will fall another few degrees as heights drop to 574 dam.

As the trough moves to the east on Friday we will see heights
begin to build again (maybe to 578 dam) and will probably recover
the few degrees lost on Thursday.

The long range EC ensemble forecast shows a possibility of a few
hundredths of an inch of rain, but doesn't show any meaningful
rain through the rest of the month.

&&

.AVIATION...13/0049Z.

At 2315Z, there was a surface-based inversion at KLAX. The top of
the inversion was 900 feet with a temperature of 28 degrees
Celsius.

Overall, high confidence in 00Z TAF package as CAVU conditions
are expected through the TAF period.

KLAX...High confidence in CAVU conditions through TAF period.
There is a 20 percent chance of east winds from 08Z to 14Z, but
the east wind component should remain below 6 kt.

KBUR...High confidence in CAVU conditions through TAF period.

&&

.MARINE...12/114 PM.

For the Outer Waters, moderate confidence in current forecast.
Tonight through Saturday, there is a 30-40% chance of Small Craft
Advisory (SCA) level winds across PZZ670/673. For Sunday and
Monday, high confidence in winds and seas remaining below SCA
levels for the entire area. From Monday night through Wednesday,
there is a 60-70% chance of SCA level winds.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Tonight through Monday, high
confidence in winds and seas remaining below SCA levels. On
Tuesday, there is a 50% chance of SCA level winds during the
afternoon and evening hours. On Wednesday, high confidence in
winds and seas remaining below SCA levels.

For the Inner Waters south of Point Conception, high confidence
in current forecast. Tonight through Wednesday, winds and seas are
expected to remain below SCA levels.

&&

.FIRE WEATHER...12/135 PM.

Moderate Santa Ana and Santa Lucia winds this morning will continue to
gradually diminish through the afternoon and evening hours. By Saturday
morning, offshore wind gusts should generally be in the 20 to 35 mph range
across the wind prone areas of Los Angeles and Ventura counties, as well as
the Santa Lucia mountains and adjacent foothills in San Luis Obispo
county. Similar offshore wind speeds are expected on Sunday morning.
Humidities in the windy areas will lower to between 8 and 15 percent
on Saturday and Sunday across portions of Los Angeles and Ventura counties,
while humidity values in the Santa Lucia foothills are expected to
remain in the 20 to 40 percent range. Very warm temperatures will continue
through the weekend with warmest highs above 90 degrees. As a result,
elevated to brief critical fire weather conditions will continue through
Sunday. Increasing onshore flow is expected to bring a cooling trend
with some humidity recovery by Monday and Tuesday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

No significant hazards expected.

&&

PUBLIC...Rorke/jld
AVIATION...Phillips/RAT
MARINE...RAT
FIRE...Gomberg
SYNOPSIS...jld

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 8:39 PM PSTWind AdvisoryLOX12 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.